ktwmn wrote:Has anyone experienced gradually becomic anemic while on xeloda and avastin? I’ve been on this combo for over a year, with a couple breaks from avastin, and my RBC, HGB, and HCT had been good until the past few months where they have started to tank.
Any 5FU combo or additive
could do it, whether due to deterioration of GI or combination of things. Extra folic acid's added 5FU toxicity appeared to do it for my wife - dr almost stopped chemo earlier on. Btw any fortified, processed carb binges lately? For RBC and HGB, besides ruthlessly eliminating folic acid sources, she added two things: two tablespoons of liver (spread) per day, and PSK for RBC. A problem is that a Japanese paper showed poor OS
benefits between ultralow CEA and PSK, so maybe not PSK. If she wants to show off, she can drive her Hgb up to 15 on chemo and liver (and the other supplements).
I understand that the side effects are cumulative with this...
until you fix them
(I’ve noticed that arthritis like pain as well as digestive issues are more frequent) but my concern is that the anemia is not side effects but one of my mets activating.
We used IV vitamin C, glutamine, glucosamine and nacinamide with a little zinc carnosine and magnesium chelates for GI and mucosal repair for 5FU related damage. IV vitamin C, megavitamin K2, megavitamin D3 for arthritis, as well as the chondrotin-glucosamin-MSM-fish oil-GLA type formula. Funny thing, my wife was always anemia and arthritis prone decades before
cancer. Now she's not - even on chemo.
Various test results suggest that her
megavitamin MK4 (humanized K2), D3, IV vitamin C help her daily 5FU inhibit or dissolve her cancer features, presumably the CA199, KRAS mut or AFP related ones, as well as some medical papers and reports. Multitasked vitamins.
my concern is that ... one of my mets activating
Of course, your onc has been carefully tracking CA199, LDH, MCV, maybe AFP and some of the other off label markers and support panels (ESR, hsCRP, PT/INR, HgbA1C, thyroid) while on maintenance, right ???